| Catalog Number |
3341355 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Breast Cancer (1759)
| Date of Event |
02/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent breast augmentation, as part of a clinical study, with a (left) 475cc mentor memoryshape breast implant and a (right) 495cc mentor memoryshape breast implant.Post-operatively, the patient suffered bilateral breast cancer.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch form is for the left breast prosthesis.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On october 24, 2023, mentor received the following information: the patient reported that the breast cancer was stage 1 and it was caught early because the breast implant has pushed the lump up from her dense breast.The patient was treated with radiation.
Additional Manufacturer Narrative
On (b)(6) 2023, mentor received additional information indicating that the patient had undergone lumpectomy on an unspecified date.Health effect - impact code, f19, was added to accurately capture the event.Reason for device explant and/or reoperation: breast cancer.
Additional Manufacturer Narrative
On september 4, 2024, mentor received additional information indicating the correct date of event.The date has been populated.
Additional Manufacturer Narrative